Alert archive / California / Frost Advisories in 2025
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 18, 2025, 2:58 PM PDT for Lake County, Mendocino County, California. It took effect at Mar 19, 2025, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:58 PM PDT (21:58 UTC)
- In effect from
- Mar 19, 2025, 12:00 AM PDT
- Expired
- Mar 19, 2025, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS76 KEKA 182158 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 258 PM PDT Tue Mar 18 2025 CAZ110>115-190600- /O.NEW.KEKA.FR.Y.0006.250319T0700Z-250319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- Including Laytonville, Clearlake, Willits, Potter Valley, Redwood Valley, Boonville, Covelo, Hopland, Legget, Finley, Ukiah, Middletown, Clearlake Park, Lakeport, Calpella, Talmage, Comptche, Philo, Gravelly Valley Airport, Hidden Valley Lake, and Yorkville 258 PM PDT Tue Mar 18 2025 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Lake County, and Mendocino Interior. * WHEN...From midnight tonight to 9 AM PDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101>106-190600- /O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland 258 PM PDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte County, and Humboldt County. * WHEN...From 11 AM to 6 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
3 follow-up statements
775 WWUS76 KEKA 190250 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 750 PM PDT Tue Mar 18 2025 CAZ110>115-191100- /O.CON.KEKA.FR.Y.0006.250319T0700Z-250319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- Including Laytonville, Clearlake, Willits, Potter Valley, Redwood Valley, Boonville, Covelo, Hopland, Legget, Finley, Ukiah, Middletown, Clearlake Park, Lakeport, Calpella, Talmage, Comptche, Philo, Gravelly Valley Airport, Hidden Valley Lake, and Yorkville 750 PM PDT Tue Mar 18 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Lake County, and Mendocino Interior. * WHEN...From midnight tonight to 9 AM PDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101>106-191100- /O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Crescent City and Kneeland 750 PM PDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Del Norte County, and Humboldt County. * WHEN...From 11 AM to 6 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
691 WWUS76 KEKA 190956 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 256 AM PDT Wed Mar 19 2025 CAZ110>115-191600- /O.CON.KEKA.FR.Y.0006.000000T0000Z-250319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- Including Yorkville, Hopland, Laytonville, Willits, Potter Valley, Middletown, Gravelly Valley Airport, Boonville, Ukiah, Finley, Talmage, Lakeport, Covelo, Clearlake, Philo, Comptche, Redwood Valley, Clearlake Park, Legget, Calpella, and Hidden Valley Lake 256 AM PDT Wed Mar 19 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Lake County, and Mendocino Interior. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101>106-191800- /O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Crescent City and Kneeland 256 AM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Del Norte County, and Humboldt County. * WHEN...From 11 AM this morning to 6 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
400 WWUS76 KEKA 191545 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 AM PDT Wed Mar 19 2025 CAZ110>115-191645- /O.EXP.KEKA.FR.Y.0006.000000T0000Z-250319T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- Including Yorkville, Potter Valley, Ukiah, Calpella, Comptche, Covelo, Legget, Gravelly Valley Airport, Redwood Valley, Hopland, Philo, Finley, Boonville, Willits, Middletown, Clearlake Park, Laytonville, Talmage, Lakeport, Hidden Valley Lake, and Clearlake 845 AM PDT Wed Mar 19 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... The threat has ended. $$ CAZ101>106-192345- /O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Crescent City and Kneeland 845 AM PDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Del Norte County, and Humboldt County. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 18, 5:03 AM PDT, 9 hours 55 minutes earlier.
Area forecast discussion, Mar 18, 5:03 AM PDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
503 AM PDT Tue Mar 18 2025
.SYNOPSIS...Drier weather today except for light rain showers
and sprinkles for the North Coast. Frontal system to bring strong
gusty south winds, rain and high mountain snow on Wednesday.
&&
.DISCUSSION...Light showers and sprinkles have been moving into
Del Norte and Humboldt overnight. West and northwest surface flow
will diminish and switch to southerly by mid/late morning. Light
shower activity will come to an end as winds switch to southerly
and air mass aloft warms. Some light overrunning precip could
also develop over Del Norte and far northern Humboldt this afternoon
as southerlies increase and a warm front lifts northward. Overall,
low probabilities for measurable precip today and not very impactful
unless you have outdoor projects and cannot have any rain. Otherwise,
dry weather is in store for much of the area today. Probabilities
for precip diminish to less than 10% this evening as southerlies
increase offshore and a warm front lifts north of the area. Rain
with next front does not look to arrive til mid or late morning
Wed at the earliest, based on the HREF mean. Some of the coarser
global models are a little faster.
A 500mb shortwave trough will drive a narrow plume of IVT > 250kg/ms
into the area during the afternoon and evening on Wednesday. It
will be quick shot of moderate to perhaps locally heavy rain and
high mountain snow. Also strong and gusty southerly winds will
likely develop in advance of the front as a 50-60kt low level
(925mb) speed max develops. HREF mean wind gust are on the order
of 40-50 mph over population centers. Perhaps the HREF is a bit
overdone, but ECMWF ensemble mean is 52 mph with many members
over 55 mph. Probabilities for southerly wind gusts greater than
45 mph are around 90% in coastal Del Norte, Kneeland, and much of
the King Range. Coastal Humboldt have probabilities around 10-30%,
with higher probabilities from about Trinidad northward.
Probabilities for gusts 55 mph or higher are around 50% in coastal
Del Norte. Some of the convective allowing models (HRRR) are
showing a thin high reflectivity line moving onto the coast in the
afternoon and gusts > 40 mph may occur for the Humboldt Bay area
and Eel delta. For now we expanded the wind advisory into northern
Humboldt interior and Del Norte interior based on HREF means.
Southerly wind gust to 45-50 mph will have impacts on highway
corridors, particularly 299 over Berry Summit.
Snow levels start out quite low on Wed (1500-2500 ft), but there
will be no precip. Levels rise in the warmer air in advance of
the front to around 3500-4000 ft in the afternoon. Most of the
precip occurs when levels are at or above 4000 feet. Snow levels
fall Wednesday night into Thursday behind the front and precip
rates drop off considerably. Some light accumulations will be
possible, < 1" as low as 2500 ft. Minor travel impacts on highway
passes, particularly 36 at South Fk Mtn Summit and 299 at Berry
Summit, are possible. Based on current snow amounts that are
forecast when snow levels fall below 3000 ft and NBM probabilities
for more than 1", confidence in any impacts from snow
accumulations remain low. Thus made no changes to the current
winter weather advisory above 4000 feet.
Additional frontal systems are forecast to move over the top
of an offshore ridge Thu-Fri. GEFS and ECMWF ensemble member IVT
forecast indicate means just under 250kg/ms with higher IVT
spikes just north of the CA/OR border. Rain and periodically windy
conditions are highly probable for Del Norte County Thu-Fri. Impacts
from these frontal systems look minor at the moment, with an inch
or two of rainfall spread out over multiple days in Del Norte.
Much lower amounts expected to the south in Humboldt and nothing
in southern Mendo and Lake. Broad upper ridging will begin to build
over the weekend and potential for warmer interior temps will increase.
Moisture moving over the ridge with transient frontal systems may
continue to result in light rain or drizzle for the North Coast
region on Sat. Chance for rain diminishes on Sunday. DB
&&
.AVIATION...A weak upper shortwave is generating light MFVR showers
and broken <5000 ft ceilings along the north coast this morning,
intermittently interrupting otherwise VFR conditions. Light offshore
flow will deter most low level fog/mist development from developing
outside of interior river valleys. Moderate WSW winds 8 to 12 knots
will develop this afternoon at the coastal terminals ahead of an
approaching frontal boundary offshore. Brief NW gusts exceeding 15
knots are possible in UKI by late afternoon. High level cloud cover
will increase through the evening into early Wednesday as light pre-
frontal showers begin to develop after sunrise. A strong cold front
will produce a rapid increase in southerly winds and periods of
heavy rainfall and MVFR to IFR conditions beginning around 18Z. LLWS
is expected early Wednesday morning before higher wind gusts mix
down to surface levels.
&&
.MARINE...Winds and seas have diminished overnight, falling just below
advisory levels beneath a brief period of upper level ridging. Light
winds will turn southerly and increase overnight into Wednesday as a
strong frontal boundary approaches the waters. Sustained southerly
Gales are expected to begin by late morning, with gusts approaching
50 knots possible along the boundary. Strongest winds will be in the
northern waters, but the southern half of the front will sweep
through the southern waters past Cape Mendocino as well,
necessitating Gale Warnings for all zones. This will be a very
progressive system, as winds will decrease below 20 knots by
Wednesday evening. An additional pulse of westerly swell energy
will keep wave heights steep through Friday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 11 AM to 6 PM PDT Wednesday for
CAZ101>106.
Winter Weather Advisory from 11 AM Wednesday to 11 AM PDT
Thursday for CAZ107.
Frost Advisory until 9 AM PDT this morning for CAZ109-112.
Freeze Warning until 9 AM PDT this morning for CAZ110-111-
113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning from 10 AM to 5 PM PDT Wednesday for PZZ450.
Gale Warning from 10 AM to 4 PM PDT Wednesday for PZZ455-
475.
Gale Warning from 6 AM to 4 PM PDT Wednesday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:59 AM PDT | Gale Warning | EKA | 38 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.